Minnesota, 2016

Hail and Damaging Wind in Minnesota, June 5, 2016

June 5, 2016 · NWS DLH · 4 events in 1 county or zone

Thunderstorms developed during the middle of the day on June 5th near the Duluth area. The storms produced some hail and gusty winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Thunderstorms developed during the middle of the day on June 5th near the Duluth area. The storms produced some hail and gusty winds. Most of the hail stones were pea to penny size, but one storm dropped hail up to 1.5 in diameter and produced strong enough winds to topple some trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 5, 9:13 AM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 5, 9:13 AM CST, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Duluth MN
1013 AM CDT SUN JUN 5 2016

.UPDATE...
Issued at 1013 AM CDT Sun Jun 5 2016

The forecast was updated through tonight, mainly focusing on the
winds and pcpn chances through this evening. The latest rap, nam,
and gfs soundings have widespread 20 to 30 mph within the mixing
layer for this afternoon through this evening, so felt confident
in the need to increase the sustained and wind gust speeds for
today. The strongest winds will likely be within a corridor from
the Brainerd Lakes to Pine City areas of northeast Minnesota this
afternoon, where gusts could approach 30 mph.

Still expecting scattered showers and isolated/scattered
thunderstorms this afternoon through this evening. Increased the
pcpn chances though to have some periods of likely/numerous
showers during the middle to late afternoon, including for the
Twin Ports and northwest Wisconsin.

&&

.SHORT TERM...(Today through Monday)
Issued at 331 AM CDT Sun Jun 5 2016

The weather pattern will be changing as the earlier stacked low is
moving eastward. The early morning weather map features the
longwave trough extending from central Manitoba through Lake
Superior and all the way down to TX. The surface low was over
Lake Huron while high pressure was over the High Plains to the TX
Panhandle. with the low moving off...the extensive cloudiness has
dissipated over the northland so we will see more sun today. But
more clouds will develop quickly after sunrise with very steep
lapse rates with a 500 mb cold pool at -16 to -20C. The effects of
this combined with a strong short wave rotating through the upper
trough will set off afternoon showers and thunderstorms in a
weakly unstable airmass. As these will be somewhat diurnally
driven expect a decrease in the evening...but with the series of
shortwaves moving through the upper flow there will continue to be
a chance of showers through Monday.

Winds will increase today with BUFR soundings indicating a deep
mixed layer with dry adiabatic lapse rates with over 25 knots
available to mix down...with the highest over the southwest corner
of the forecast area. BUFR sounding at KBRD shows a mixing height
of 6500 feet or 750 mb where winds will be 28 kts and these could
mix down to the sfc.

.LONG TERM...(Monday night through Saturday)
Issued at 331 AM CDT Sun Jun 5 2016

Concern for long term is chances for precipitation is low
relative humidity values on Tuesday...chance for precip Thursday
through Sunday.

A ridge of high pressure will bring in much drier air to the
forecast region on Tuesday.  The soundings indicate there will be a
deep mixed layer up to near 700 mb.  Mixing down this down to the
surface along with the higher winds will push relative humidity
values into the 22-28 percent range across most of the area.  These
conditions may cause some fire weather concerns on Tuesday.

The ridge moves east Tuesday night and Wednesday which will cause a
southerly flow to develop along with warmer temperatures. A
shortwave will move through the upper level ridge and travel across
the region Thursday and Friday brining a possibility of showers and
scattered thunderstorms for Thursday and friday.  An area of low
pressure will develop in the northern plains Friday night and slowly
move east over the weekend.  This will pull in more moisture across
the region Saturday and Sunday bringing a good possibility of
showers and thunderstorms for the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 631 AM CDT Sun Jun 5 2016

fog and low ceilings are causing lifr-ifr conditions at DLH/HIB
and HYR taf sites at issuance time. These conditions should
improve to vfr by 14z as the winds increase. The BRD/INL sites are
mvfr and should also increase to VFR by 14z. The winds will
increase to nw 10-15 mph with gusts to 20-25 mph by late morning
at all taf sites and continuing into the evening. There will be a
possibility of showers and thunderstorms beginning midday and
extending into the evening hours. The winds will decrease late
evening but there will still be a possibility of a shower or
thunderstorm. VFR conditions should dominate the TAF sites tonight
with MVFR conditions in fog possible after midnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  70  50  63  43 /  70  30  40  10
INL  70  50  60  42 /  60  50  40  10
BRD  76  53  65  46 /  10  10  20  10
HYR  73  51  63  45 /  70  40  50  20
ASX  70  51  63  45 /  70  30  50  20

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...None.
&&

UPDATE...Grochocinski
SHORT TERM...CLC
LONG TERM...Stewart
AVIATION...Stewart
Hazardous weather outlook, Jun 5, 7:30 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
830 AM CDT SUN JUN 5 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061200-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
830 AM CDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. THERE IS A SMALL POSSIBILITY A FEW OF THE STORMS MAY
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...LARGE HAIL...AND
BRIEF DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND THERE IS
A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. AT THIS TIME
SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE STORMS
MONDAY COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND BRIEF GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

LSZ121-140>148-061200-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
830 AM CDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON. WHILE THEY
ARE NOT EXPECTED TO BE SEVERE...THEY COULD PRODUCE FREQUENT CLOUD
TO WATER LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 30 KTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND THERE IS
A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. SEVERE WEATHER
IS NOT ANTICIPATED AT THIS TIME...HOWEVER SOME OF THE STORMS MAY
PRODUCE FREQUENT CLOUD TO WATER LIGHTNING...SMALL HAIL...AND WIND
GUSTS TO 30 KTS.

CLC/HUYCK

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 5, 10:36 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1136 AM CDT SUN JUN 5 2016

MNZ012-018>020-026-051700-
NORTH ITASCA-SOUTHERN LAKE/NORTH SHORE-SOUTH ITASCA-CENTRAL ST.
LOUIS-NORTHERN COOK/NORTHERN LAKE-
1136 AM CDT SUN JUN 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. LOUIS...
EAST CENTRAL ITASCA AND WEST CENTRAL LAKE COUNTIES...

AT 1136 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR BABBITT TO AURORA TO NEAR MOUNTAIN IRON TO NEAR
KEEWATIN...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HIBBING...VIRGINIA...CHISHOLM...EVELETH...MOUNTAIN IRON...HOYT LAKES...
GILBERT...AURORA...BABBITT...KEEWATIN...BUHL...NASHWAUK...BIWABIK...CHERRY...
EMBARRASS...COTTON...TOIVOLA...FAIRBANKS...WOLF LAKE AND WHITEFACE
RESERVOIR.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4740 9131 4708 9285 4752 9324 4770 9194
TIME...MOT...LOC 1634Z 302DEG 33KT 4762 9187 4756 9224 4755 9257 4746
9303

HUYCK
Special weather statement, Jun 5, 10:53 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1153 AM CDT SUN JUN 5 2016

MNZ012-019-020-037-051715-
SOUTHERN LAKE/NORTH SHORE-CARLTON/SOUTH ST. LOUIS-CENTRAL ST.
LOUIS-NORTHERN COOK/NORTHERN LAKE-
1153 AM CDT SUN JUN 5 2016

...THUNDERSTORMS APPROACHING TWIN PORTS AREA...

AT 1150 AM CDT...A LINE OF THUNDERSTORMS WERE EXTENDING FROM
HIBBING TO BABBITT...AND MOVING SOUTHEAST AT 35 MPH.

SMALL HAIL...GUSTY WINDS TO 40 MPH...AND OCCASIONAL LIGHTNING CAN
BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL REACH... CANYON AND ISLAND LAKE BY 1230
PM...DULUTH AND HERMANTOWN AROUND 100 PM....AND TWO HARBORS BY 115
PM.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLOQUET...WEST
DULUTH...CHESTER PARK...KENWOOD...LAKESIDE...NICHOLS
LAKE...ALBORN...AND ALGER.

DO NOT BE CAUGHT OUT ON A LAKE IN A THUNDERSTORM. IF YOU CAN HEAR
THUNDER YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING.

LAT...LON 4673 9214 4663 9264 4705 9302 4739 9132
      4730 9120
TIME...MOT...LOC 1650Z 330DEG 28KT 4744 9160 4718 9291

GRANING
Special weather statement, Jun 5, 11:01 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1201 PM CDT SUN JUN 5 2016

MNZ011-051730-
NORTH ST. LOUIS-
1201 PM CDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. LOUIS COUNTY...

AT 1201 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF CRANE
LAKE...OR 19 MILES EAST OF VOYAGEURS NATIONAL PARK...MOVING SOUTHEAST
AT 30 MPH.

WIND GUSTS UP TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN
BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CRANE LAKE AROUND 1210 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAND POINT LAKE...LOON
LAKE...ECHO LAKE...LAKE AGNES AND LAC LA CROIX.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4841 9245 4837 9248 4835 9247 4831 9244
      4829 9241 4822 9237 4825 9227 4827 9229
      4832 9231 4836 9226 4835 9221 4820 9201
      4806 9244 4839 9258 4843 9249
TIME...MOT...LOC 1701Z 325DEG 25KT 4837 9243

G2
Special weather statement, Jun 5, 11:17 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1217 PM CDT SUN JUN 5 2016

MNZ012-051745-
NORTHERN COOK/NORTHERN LAKE-
1217 PM CDT SUN JUN 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LAKE AND
NORTHWESTERN COOK COUNTIES...

AT 1217 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 14 MILES NORTH OF SEA GULL LAKE TO 6 MILES WEST OF SAGANAGA LAKE
TO 13 MILES NORTHWEST OF ALPINE LAKE TO 12 MILES NORTHEAST OF
BASSWOOD LAKE...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SAGANAGA LAKE AROUND 1225 PM CDT.
  SEA GULL LAKE AND ALPINE LAKE AROUND 1235 PM CDT.
  GUNFLINT LAKE AND LITTLE SAGANAGA LAKE AROUND 1245 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GABIMICHIGAMI LAKE...
LONG ISLAND LAKE...THOMAS LAKE...KNIFE LAKE...KEKEKABIC LAKE...ENSIGN
LAKE AND GNEIS LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4824 9084 4818 9084 4818 9082 4816 9080
      4816 9078 4814 9080 4809 9075 4810 9064
      4812 9058 4801 9071 4798 9091 4799 9132
      4806 9140 4807 9137 4808 9125 4818 9109
      4819 9103 4822 9098 4825 9089
TIME...MOT...LOC 1717Z 314DEG 24KT 4834 9094 4824 9105 4821 9126 4822
9146

G2
Special weather statement, Jun 5, 11:21 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1221 PM CDT SUN JUN 5 2016

MNZ011-012-051745-
NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
1221 PM CDT SUN JUN 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
AND NORTHERN LAKE COUNTIES...

AT 1220 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM BOUNDARY WATERS CANOE AREA WILDERNESS TO 7 MILES EAST OF CRANE
LAKE...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH...SMALL HAIL....AND OCCASIONAL CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  FALL LAKE AND WESTERN BOUNDARY WATERS CANOE AREA WILDERNESS AROUND
  1230 PM CDT.
  BASSWOOD LAKE AROUND 1240 PM CDT.
  SNOWBANK LAKE AND BIRCH LAKE AROUND 1245 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HUDSON LAKE...BIG
MOOSE LAKE...DISAPPOINTMENT LAKE...GREENSTONE LAKE...CUMMINGS LAKE...
FOURTOWN LAKE...OJIBWAY LAKE...LAKE THREE...LOON LAKE AND FARM LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4835 9247 4822 9237 4825 9227 4831 9230
      4817 9171 4811 9171 4812 9168 4810 9164
      4810 9155 4804 9157 4807 9149 4807 9145
      4805 9143 4806 9139 4784 9116 4785 9176
      4796 9216 4836 9250
TIME...MOT...LOC 1720Z 304DEG 24KT 4808 9173 4830 9234

G2
Special weather statement, Jun 5, 11:42 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1242 PM CDT SUN JUN 5 2016

MNZ012-021-051815-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1242 PM CDT SUN JUN 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LAKE AND
NORTHWESTERN COOK COUNTIES...

AT 1241 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR SAGANAGA LAKE TO BOUNDARY WATERS CANOE AREA WILDERNESS TO
NEAR BOUNDARY WATERS CANOE AREA WILDERNESS NORTH OF THE GUNFLINT
TRAIL...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SAGANAGA LAKE...ALPINE LAKE AND SEA GULL LAKE AROUND 1245 PM CDT.
  GUNFLINT LAKE AND LITTLE SAGANAGA LAKE AROUND 1250 PM CDT.
  EAGLE MOUNTAIN AROUND 115 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEARSKIN LAKE...
HUDSON LAKE...TAIL LAKE...DISAPPOINTMENT LAKE...POPLAR LAKE...SAWBILL
LAKE...DANIELS LAKE...KNIFE LAKE...CASCADE LAKE AND KEKEKABIC LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4818 9084 4818 9082 4816 9078 4814 9080
      4809 9075 4810 9064 4813 9058 4812 9056
      4809 9055 4809 9037 4810 9031 4795 9038
      4782 9067 4783 9127 4807 9147 4805 9143
      4808 9127 4812 9119 4812 9111 4824 9084
TIME...MOT...LOC 1741Z 314DEG 25KT 4819 9080 4808 9105 4809 9142

G2

The radar

The Duluth radar (KDLH), 6 km away, was scanning. The volume nearest the first event began at 17:43 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Louis

When
June 5, 11:45 AM CST
Where
St. Louis County, 0.95 mi W of Duluth Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
46.800, -92.150

A large healthy tree trunk was snapped in the thunderstorm winds.

Hail, St. Louis

When
June 5, 11:52 AM CST
Where
St. Louis County, 1.46 mi SSW of Duluth Intl Arpt
Measured
0.75 in hail
Reported by
Official NWS Observations
Coordinates
46.830, -92.190

Hail, St. Louis

When
June 5, 1:18 PM CST
Where
St. Louis County, 0.47 mi W of Smithville
Measured
1.5 in hail
Reported by
Public
Coordinates
46.700, -92.210

Hail, St. Louis

When
June 5, 1:21 PM CST
Where
St. Louis County, 1.42 mi W of Smithville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
46.700, -92.230

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2016Every state in 2016This day in weather historyWarnings in Minnesota, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642014, 642009, 642010, 642012.